Alert archive / New York / Heat Advisories in 2012
Heat Advisory 2, NWS Albany, NY
NWS Albany, NY issued this heat advisory at Jul 17, 2012, 3:09 PM EDT for Northwest Hills Planning Region, Connecticut; 11 counties in New York. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2012, 3:09 PM EDT (19:09 UTC)
- Expired
- Jul 17, 2012, 8:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 5 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
565 WWUS71 KALY 171909 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 309 PM EDT TUE JUL 17 2012 CTZ001-013-NYZ038>040-049-050-052-053-059-060-064>066-180000- /O.NEW.KALY.HT.Y.0002.120717T1909Z-120718T0000Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALBANY...TROY...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON 309 PM EDT TUE JUL 17 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * HEAT INDEX VALUES...UP TO 104 DUE TO TEMPERATURES IN THE MID AND UPPER 90S...AND DEWPOINTS NEAR 70. * IMPACTS...HEAT INDEX VALUES UP TO 104 WILL RESULT IN DANGEROUS CONDITIONS FOR THOSE SPENDING PROLONGED PERIOD OF TIME OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. O REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
1 follow-up statement
348 WWUS71 KALY 172355 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 755 PM EDT TUE JUL 17 2012 CTZ001-013-NYZ038>040-049-050-052-053-059-060-064>066-180100- /O.EXP.KALY.HT.Y.0002.000000T0000Z-120718T0000Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALBANY...TROY...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON 755 PM EDT TUE JUL 17 2012 ...HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... THE HEAT INDEX CONTINUES TO SLOWLY FALL BELOW ADVISORY LEVELS. THEREFORE...THE HEAT ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this heat advisory went out at Jul 17, 1:05 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 17, 1:05 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
105 PM EDT TUE JUL 17 2012
.SYNOPSIS...
A HOT AND HUMID AIR MASS WILL LINGER ACROSS THE REGION TODAY. A COLD
FRONT WILL SAG SLOWLY SOUTH FROM THE SAINT LAWRENCE VALLEY THIS
EVENING...REACHING THE MOHAWK VALLEY WEDNESDAY MORNING...AND THE
LONG ISLAND SOUND BY WEDNESDAY EVENING. HIGH PRESSURE WILL BUILD
FROM HUDSON'S VALLEY LATE WEDNESDAY INTO THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
WMFNT AND ITS CLOUDS AND -SHRA/TSTMS HAS MOVED E OF FCA. PATCHY
MID CLOUDS ACROSS S TIER AND VT...WITH CLEARING OVER REST OF FCA.
THE CLOUDS WILL CLEAR THE S AND E PTNS OF FCA 17-18UTC.
WITH FULL SUN FOR SVRL HRS CONVECTIVE POTENTIAL EVOLVES...AND
CURRENT THINKING HAS NOT CHANGED FM EARLIER TDY. WHILE 12UTC ALB
SNDG AND MDL SOUNDINGS ACROSS FCA SHOW SOME CAPPING...BUF 12UTC
SNDG AND MDL SNDGS INDICATE THIS WILL BE GONE PARTICULARLY N HALF
OF BTWN 18-21UTC.
MOST GUID AND MDL SOUNDINGS HAVE 1000-2000 J/KG OF CAPE ACROSS FCA
AND MINIMAL CIN VALUES BY 21UTC...AGAIN PARTICULARLY N. MAIN ISSUE
AT LEAST INTO THE EVENING IS LACK OF LARGE SCALE FORCING. MID AND
UPR JET AXIS AND FAVORABLE QUADS REMAIN WELL N OF FCA...WITH ONLY
MINIMAL INTERACTION ACROSS N TIER THIS AFTN. AS THIS SHIFTS S TNGT
THE DYNAMICS WILL ALSO SHIFT S....BY NOT UNTIL AFT 03UTC.
IN SPITE OF A LACK OF LARGE SCALE DYNAMIC FORCING THERE'S DIURNAL
HEATING...AND MOST AREAS WILL SEE L/M 90S...ELEVATED TRRN...GRTLKS
LAKE BREEZES...COLD POOLS AND OUTFLOW BOUNDARIES FROM CONVECTION
TO THE N...A WEAK TROF ACROSS THE E GRTLKS...AND LOCAL EFFECTS TO
TRIGGER CONVECTION. H850 HPA JET OF 30-50KTS NOSES INTO FCA
DURING THE AFTN...AND IT COULD BE SUFFICIENT W/ EXPECTED CAPE TO
GET THINGS GOING. ADD PWATS OF 1.50-ALMOST 2.0 TODAY.
ON THE LARGER SCALE SFC LOW IN OTTAWA VALLEY WILL ZIP EAST TO
MAINE BY EVENING...AND ITS TRAILING CDFNT WILL START TO SAG INTO
N TIER OF NYS BY 00UTC...REACHING THE MHWK VLY BY WED MORNING.
MOST OF LARGE SCALE AND LOCAL MESO SCALE WRF AND HRRR MODELS HV
CONVECTION FIRING ALONG AND AHEAD OF THE CDFNT DURING THE MID AFTN
NR CANADIAN/USA BORDER...AND SHIFTING TO N TIER OF FCA 21-23UTC.
ALL THESE MODELS MAINTAIN THIS CONVECTION INTO THE EVENING AS IT
SHIFTS ESE...POSSIBLY REACHING MHWK VLY/CAP RGN. BUT MODELS WEAKEN
CONVECTION WITH THE END OF DIURNAL HEATING...AND RESURGENCE OF THE
CAP OVERNIGHT. WITH H850 JET PUNCHING EAST....0-6 KM DEEP BULK
SHEAR VALUES ARE ALREADY 40+...MHWK VLY AND N.
SPC HAS OUTLOOKED N HALF OF FCA TODAY. POTENTIAL WATCH DECISION
95% BASED ON LATEST MCD. BUT THE SOUTHERN EXTENT OF SVR CONVECTION
REMAINS QUESTIONABLE.
IN SUMMARY EXPECT A HOT HUMID AFTN. CONVECTION ORGANIZING ALONG N
NY BORDER. APPEARS CURRENT LINE ALONG NVT/N NH IS BACK BUILDING INTO
NYS...AND THIS WILL BCM MORE ORGANIZED NEXT FEW HRS AND SHIFT ESE.
HOW FAR SOUTH REMAINS A QUESTION...BUT N TIER OF FCA REMAINS AT
RISK FOR POSSIBLE SVR. ISOLD-SCT CELLS COULD STILL FORM AFTER CAPS
GIVE WAY THIS AFTN ANYWHERE FM MHWK VLY N AND THESE COULD BCM
QUITE HEALTHY...WITH HEAVY DOWNPOURS.
AS CDFNT SAGS SLOWLY S TNGT IT WILL REMAIN FOCUS OF -SHRA AND
CONVECTION...BUT MDLS CLEARLY SUG CONVECTION WEAKENS CONSIDERABLY
OVERNIGHT.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
AFTER A LATE NIGHT LUL IN CONVECTION MDL SUITE IN AGREEMENT WITH
CDFNT BEGINNING THE DAY IN MHWK VLY AND CONTINUING SWRD.
CONVECTION FIRES MID DAY...WITH MAIN THREAT S & E OF ALB. WITH S
AREAS IN BETTER JET DYNAMICS...JUXTAPOSED TO CDFNT AND CAPES
REBUILDING TO 1500-3000 J/KG ASSORTED GUIDANCE INDICATES THE
LIKELY LOCATIONS FOR A SVR CONVECTION THREAT WILL BE SOUTH OF
ALBANY.
VARIATIONS IN CLOUD COVER COULD DAMPEN THIS RESPONSE AND LOCAL WRF
DOESN'T GET CONVECTION WELL ORGANIZED TILL ITS STRADDLING THE
SOUTH TIER OF COUNTIES WED.
WITH PWATS STILL IN THE 1.50-2.00 INCH RANGE SOUTH SOME LOCALLY
HVY DOWNPOURS ARE POSSIBLE...AS SOME LOCATIONS COULD RECEIVE A
QUICK FEW INCHES OF RAINFALL. THE MID LEVEL FLOW IS FAST...SO ANY
CELLS SHOULD BE FAST MOVERS...AND LARGE PCPN DEFICITS CONTINUE
OVER THE HSA.
FURTHER N WED TEMPS WILL REMAIN ABV NORMALS ONE MORE DAY BUT
DRIER AIR WILL BE FILTERING INTO N TIER WITH CLEARING.
WED NT CDFNT MOVES S OF FCA...MOST OF AREA CLEARS AND DRIES..HWVR
CLOUDS MAY LINGER OVER S PTNS OF FCA. WHAT WILL BE VERY NOTICABLE
IS DEPARTURE OF HUMIDITY AS TD DROP INTO 50S.
BY THU LARGE SFC HIGH BUILDS SE INTO FCA FM ONT/HUD BAY WITH FAIR
AND SEASONABLE CONDS ACROSS ENTIRE FCA INTO THU NT.
A RECENT WRINKLE IN NAM/GFS IS THE FORMATION OF A WAVE ALONG THE
STALLED FRONT TO OUR SOUTH LATE THU AND FRI OVER S VA. WHILE NOT
AS VIGOROUS AS THE 06UTC RUNS,..THE CURRENT SUITE BRINGS INCRG
CLOUDS AND CHC -SHRA TO S TIER OF FCA LATE FRI.
WILL POPULATE THIS PERIOD WITH MET/MAV BLEND AS GUID IN CLOSE
AGREEMENT.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
MAINLY DRY CONDITIONS WITH TEMPS AVERAGING NEAR NORMAL ARE EXPECTED
DURING THE LONG TERM PERIOD.
A LARGE RIDGE OF HIGH PRESSURE WILL BUILD ACROSS OUR REGION FROM
SOUTHERN CANADA ON FRIDAY AND SETTLE ACROSS OUR REGION ON SATURDAY
BEFORE SLIDING OFF THE EASTERN SEABOARD ON SUNDAY. A COLD FRONT IS
THEN EXPECTED TO DROP SOUTHEAST THROUGH OUR REGION FROM SOUTHERN
CANADA ON MONDAY. HOWEVER IT APPEAR AT THIS TIME THAT VERY LITTLE
MOISTURE EXISTS WITH THIS SYSTEM AND THE FRONTAL PASSAGE MAY OCCUR
WITH LITTLE IF ANY PCPN. H8 TEMPS GENERALLY REMAIN BETWEEN +10 AND
+14C UNTIL SUNDAY AFTERNOON WHEN VALUES RISE TO +15 TO +17 C AS
RETURN FLOW SETS UP WITH HIGH SLIDING OFF THE COAST TO OUR
SOUTHEAST. H8 TEMPS THEN ARE EXPECTED TO START FALLING BY MONDAY
AFTERNOON ACROSS NORTHERN HALF OF FA IN THE WAKE OF THE COLD FRONT.
EXPECT HIGHS ON FRIDAY IN THE 70S TO AROUND 80...MID 70S TO LOWER
80S ON SATURDAY...MAINLY UPPER 70S TO MID 80S ON SUNDAY AND MONDAY.
LOWS ARE EXPECTED TO BE IN THE UPPER 40S TO UPPER 50S FRIDAY
NIGHT...50S TO AROUND 60 SATURDAY NIGHT...AND MID 50S TO MID 60S
SUNDAY NIGHT.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS WILL BE PRIMARILY CONFINED TO FAR NORTHERN
AREAS LATER TODAY AND TONIGHT AS A COLD FRONT DROPS SOUTH FROM
CANADA. AN ISOLATED THUNDERSTORM IS NOT OUT OF THE QUESTION FURTHER
SOUTH BUT TO LOW OF PROBABILITY TO MENTION IN A TAF. INCREASING
SOUTHWEST WINDS ARE EXPECTED TO RESULT IN DOWNSLOPING IN THE HUDSON
VALLEY WHICH SHOULD ALSO HELP LIMIT CONVECTIVE ACTIVITY FOR MOST OF
THE TAF SITES. THE BEST CHANCE OF THUNDERSTORMS WILL BE AT KGFL LATE
THIS AFTERNOON INTO EARLY THIS EVENING. MODELS SHOW MOST CONVECTION
DYING OUT OVERNIGHT BUT SOME ISOLATED RAIN SHOWERS AND FOG AND
STRATO CU EXPECTED AS MOISTURE POOLS AHEAD OF COLD FRONT. FOR
TOMORROW...COLD FRONT CONTINUES TO MOVE SOUTH WITH BEST CHANCE OF
THUNDERSTORMS OVER SOUTHERN AREAS AS COLD FRONT CONTINUES SOUTH.
SOUTHWEST WINDS 10 TO 15 KTS BY AFTERNOON SUBSIDING TO 3 TO 6 KTS
THIS EVENING. FOR WEDNESDAY...WINDS WEST TO NORTHWEST BECOMING
NORTHWEST TO NORTH AT 5 TO 10 KTS.
OUTLOOK...
WED...VFR/MVFR. SCT SHOWERS/TSTMS.
THU..NO SIG WX.
FRI-SUN...VFR...SLIGHT CHC ISOLD AFTERNOON TSTM.
&&
.FIRE WEATHER...
A HOT AND HUMID AIR MASS WILL LINGER ACROSS THE REGION TODAY. A COLD
FRONT WILL SAG SLOWLY SOUTH FROM THE SAINT LAWRENCE VALLEY THIS
EVENING...REACHING THE MOHAWK VALLEY WEDNESDAY MORNING...AND THE
LONG ISLAND SOUND BY WEDNESDAY EVENING. HIGH PRESSURE WILL BUILD
FROM HUDSON'S VALLEY LATE WEDNESDAY INTO THE WEEKEND.
RELATIVE HUMIDITY VALUES WILL INCREASE TO 80 TO 100 PERCENT
TONIGHT..AND RECOVER TO 40-60 PERCENT WEDNESDAY AFTERNOON. VALES
WEDNESDAY WILL INCREASE TO 60-80 PERCENT.
SOUTHWEST WINDS 10 TO 15 MPH WITH HIGHER GUSTS WILL BECOME LIGHT
AND VARIABLE TONIGHT AT 10 MPH OR LESS...AND INCREASE FROM THE
WEST NORTHWEST TO 5 TO 15 MPH ON WEDNESDAY.
&&
.HYDROLOGY...
NO HYDRO PROBLEMS ARE EXPECTED ON THE MAIN STEM RIVERS OVER THE
NEXT 5 DAYS.
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A FRONTAL PASSAGE
TONGIHT INTO WEDNESDAY WILL PRODUCE SOME HEAVY RAINFALL DUE TO A
SHORT PERIOD OF ANOMALOUSLY HIGH PRECIPITABLE WATER VALUES IN THE
1.5 TO 2 INCH RANGE. SOME PONDING OF WATER ON ROADWAYS OR POOR
DRAINAGE FLOODING IS POSSIBLE...ESPECIALLY ON WEDNESDAY. ZONAL
FLASH FLOOD GUIDANCE VALUES REMAIN HIGH FOR MID JULY. THE
POTENTIAL FOR FLASH FLOODING IS LOW AT THIS TIME IN THE ALY HYDRO
SERVICE AREA.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...SNYDER
NEAR TERM...SNYDER
SHORT TERM...SNYDER
LONG TERM...11
AVIATION...11
FIRE WEATHER...SNYDER
HYDROLOGY...WASULA/SNYDERHazardous weather outlook, Jul 17, 4:54 AM EDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 454 AM EDT TUE JUL 17 2012 NYZ032-033-038>043-082>084-VTZ013>015-181100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 454 AM EDT TUE JUL 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS REGION...WESTERN AND CENTRAL MOHAWK VALLEY...AND THE LAKE GEORGE NORTHERN SARATOGA REGION OF EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE MID AFTERNOON INTO THIS EVENING. THE MAIN THREATS ARE HAIL TO THE SIZE OF QUARTERS AND LARGER...AND DAMAGING WINDS OF 58 MPH AND GREATER. THE THUNDERSTORMS WILL FORM AHEAD OF A COLD FRONT...AND MOVE WEST TO EAST AT 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ON WEDNESDAY. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. CTZ001-013-MAZ001-025-NYZ047>054-058>061-063>066-181100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS- 454 AM EDT TUE JUL 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND THE EASTERN CATSKILLS...SCHOHARIE VALLEY...GREATER CAPITAL REGION...TACONICS...AND THE MID HUDSON VALLEY OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT TO LOW CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. THE THREAT FOR SEVERE THUNDERSTORMS IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SOME SEVERE STORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT. THE MAIN THREAT FROM THESE STORMS WILL BE WIND GUSTS OF 58 MPH OR GREATER...HAIL TO ONE INCH IN DIAMETER AND LARGER...AS WELL AS HEAVY DOWNPOURS. THE HEAVY RAIN MAY CAUSE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:55 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 65 min |
| Jul 17, 5:03 PM EDT | Special Weather Statement | ALY | Warren | 87 min |
| Jul 17, 5:29 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 31 min |
| Jul 17, 5:33 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 27 min |
| Jul 17, 6:16 PM EDT | Special Weather Statement | ALY | Hamilton | 44 min |
| Jul 17, 6:34 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 41 min |
| Jul 17, 7:02 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 43 min |
| Jul 17, 7:55 PM EDT | Special Weather Statement | ALY | Warren | 35 min |
Nearby
Heat Advisories in New York, 2012Heat Advisories in Connecticut, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.